Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 31, 2008, 12:35 PM MDT for 14 counties in Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 12:35 PM MDT (18:35 UTC)
- Expired
- Jul 31, 2008, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 311835 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1235 PM MDT THU JUL 31 2008 MTZ112-114-010245- /O.NEW.KTFX.FW.W.0007.080731T1835Z-080801T0200Z/ /O.CON.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1235 PM MDT THU JUL 31 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A DRY AIRMASS IS CAUSING GUSTY WINDS AND LOW RELATIVE HUMIDITIES AGAIN TODAY. EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND EARLY EVENING ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. CONDITIONS WILL IMPROVE EARLY THIS EVENING AND AS WINDS DIMINISH AND RELATIVE HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...ACCOMPANIED BY INTENSE UPPER LEVEL FLOW. THIS INTENSE FLOW IS ANTICIPATED TO MIX DOWN TO THE SURFACE... RESULTING IN STRONG AND GUSTY WESTERLY SURFACE WINDS DURING FRIDAY AFTERNOON AND EVENING. WINDS ARE EXPECTED TO BE STRONGER THAN THOSE OF THURSDAY. THESES STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES OF 1O TO 20 PERCENT...CREATING DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ MTZ113-115-117-010200- /O.NEW.KTFX.FW.W.0007.080731T1835Z-080801T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 1235 PM MDT THU JUL 31 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A DRY AIRMASS IS CAUSING GUSTY WINDS AND LOW RELATIVE HUMIDITIES AGAIN TODAY. EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND EARLY EVENING ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. CONDITIONS WILL IMPROVE EARLY THIS EVENING AND AS WINDS DIMINISH AND RELATIVE HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 312102 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 302 PM MDT THU JUL 31 2008 MTZ113-115-117-010515- /O.EXA.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ /O.CON.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 302 PM MDT THU JUL 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR CENTRAL AND NORTHCENTRAL MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A DRY AIRMASS IS CAUSING WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. THESE CONDITIONS WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY EVENING. CONDITIONS WILL IMPROVE BY MID-EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME HEATING WILL RESULT IN GUSTY WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS ARE LIKELY TO BE STRONGER THAN THOSE OF TODAY. THE DRY AIRMASS WILL AGAIN RESULT IN LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND HUMIDITIES RECOVER BY DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ MTZ112-114-010515- /O.CON.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/ /O.CON.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 302 PM MDT THU JUL 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. STRONG WESTERLY FLOW ALOFT COMBINED WITH DAYTIME HEATING AND A DRY AIRMASS IS CAUSING WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. THESE CONDITIONS WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY EVENING. CONDITIONS WILL IMPROVE BY MID-EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME HEATING WILL RESULT IN STRONG GUSTY WESTERLY WINDS. WINDS ARE LIKELY TO BE STRONGER THAN THOSE OF TODAY WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH. THE DRY AIRMASS WILL AGAIN RESULT IN LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND HUMIDITIES RECOVER BY DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ MTZ116-118-010515- /O.EXA.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 302 PM MDT THU JUL 31 2008 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR A PORTION OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR A PORTION OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...ACCOMPANIED BY STRONG WINDS ALOFT. DAYTIME HEATING WILL RESULT IN GUSTY WEST TO NORTHWEST WINDS OF 15 TO 25 MPH. THE DRY AIRMASS WILL AGAIN RESULT IN LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WINDS WILL DECREASE AND HUMIDITIES RECOVER BY DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 010225 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 825 PM MDT THU JUL 31 2008 MTZ112>115-117-010330- /O.EXP.KTFX.FW.W.0007.000000T0000Z-080801T0200Z/ /O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ /O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 825 PM MDT THU JUL 31 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... FOR THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA. SURFACE WIND SPEEDS CONTINUE DECREASING TONIGHT...WHILE RELATIVE HUMIDITIES CONTINUE RISING. HOWEVER...RELATIVE HUMIDITIES ARE ONLY FORECAST TO RECOVER TO THE 45 TO 55 PERCENT RANGE. THUS...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. FOR FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR NORTH CENTRAL...CENTRAL...AND PORTIONS OF SOUTHWEST MONTANA. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ116-118-010330- /O.UPG.KTFX.FW.A.0005.080801T1800Z-080802T0300Z/ /O.NEW.KTFX.FW.W.0008.080801T1800Z-080802T0300Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 825 PM MDT THU JUL 31 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR PORTIONS OF SOUTHWEST MONTANA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR PORTIONS OF SOUTHWEST MONTANA. A MAINLY DRY PACIFIC STORM SYSTEM AND A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...CAUSING STRONG AND GUSTY SURFACE WINDS. SUSTAINED WESTERLY AND SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE LIKELY ON FRIDAY. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. BY LATE FRIDAY EVENING...WIND SPEEDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE...RESULTING IN IMPROVING FIRE WEATHER CONDITIONS AFTER DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ A COHEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 11:33 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 31, 11:33 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1133 AM MDT THU JUL 31 2008 ...UPDATE TO AVIATION... .UPDATE... NO UPDATE TO ZONE AND STATE FORECASTS THIS MORNING. A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WITH A DRY AIRMASS WILL KEEP SKIES MOSTLY SUNNY TODAY. A WEAK DISTURBANCE WITH ASSOCIATED LIFT WILL MOVE OVER SOUTHWEST MONTANA THIS AFTERNOON...BUT THE AIRMASS WILL BE TOO DRY TO SUPPORT THUNDERSTORM DEVELOPMENT. TEMPERATURES AND WINDS SEEM TO BE IN GOOD SHAPE. COULSTON && .AVIATION... UPDATED 1830Z. THERE WILL BE VFR CONDITIONS WITH A LITTLE THIN CLOUDINESS ABOVE 25000 FT AGL THIS AFTERNOON IN THE NORTH AND INCREASING CLOUDINESS ABOVE 25000 FT AGL IN THE SOUTH LATE TONIGHT AND FRIDAY MORNING. FEEL FAIRLY CONFIDENT IN THE WIND FORECAST WITH WEST TO NORTHWEST WINDS 10 TO 15 KNOTS THIS AFTERNOON. WINDS WILL DIMINISH BY DARK. WINDS WILL INCREASE BY LATE FRIDAY MORNING AND COULD SEE WESTERLY WINDS OF NEAR 25 KNOTS NEAR KCTB. BLANK && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND. CONTINUED LOW RELATIVE HUMIDITIES AND AFTERNOON BREEZES ARE ANTICIPATED DURING THIS TIME. IN PARTICULAR...FRIDAY APPEARS TO BE A VERY WINDY DAY. A MOSTLY DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...INCREASING WESTERLY WINDS AND MAINTAINING LOW RELATIVE HUMIDITIES. AS A RESULT...A FIRE WEATHER WATCH FOR MUCH OF THE ROCKY MOUNTAIN FRONT HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS BY SATURDAY...HOWEVER WETTING RAIN FROM THESE STORMS IS UNLIKELY. ZUMPFE && .PREV DISCUSSION... /ISSUED 500 AM MDT THU JUL 31 2008/ TODAY THROUGH SATURDAY...COOL AND DRY AIR WILL REMAIN ACROSS THE FORECAST AREA THIS MORNING...AS THE MOSTLY DRY STORM SYSTEM AFFECTING THE REGION DURING THE PAST TWO DAYS MOVES NORTH INTO CANADA. A DEVELOPING UPPER LEVEL RIDGE OF HIGH PRESSURE TO THE WEST OF THE FORECAST AREA WILL MOVE EAST DURING LATE TONIGHT...WITH FRIDAY AFTERNOON TEMPERATURES WARMING SIGNIFICANTLY FROM THOSE TODAY. BY FRIDAY...SOUTHWESTERLY FLOW ALOFT IS EXPECTED TO BE PRESENT...WITH A MOSTLY DRY AND QUICK MOVING PACIFIC STORM SYSTEM EMBEDDED WITHIN THE FLOW. AN INTENSE JET STREAK JUST UPSTREAM OF THIS DRY PACIFIC SYSTEM IS EXPECTED TO MIX DOWN TO THE SURFACE DURING THE DAY ON FRIDAY...AHEAD OF AN ASSOCIATED SURFACE COLD FRONT. WESTERLY WINDS AHEAD AND BEHIND THIS FRONT ARE LIKELY TO BE STRONG...WITH GUSTS TO 50 MPH ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. CONSEQUENTLY...FIRE WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR FRIDAY AND ARE DETAILED FURTHER IN THE FIRE WEATHER DISCUSSION SECTION. A CONTINUATION OF SOUTHWESTERLY FLOW ALOFT AND A SLIGHT INCREASE IN MID LEVEL MOISTURE DURING SATURDAY WILL RESULT IN ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST MONTANA. THESE STORMS ARE NOT LIKELY TO PRODUCE MUCH MEASURABLE PRECIPITATION. ZUMPFE SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION. AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED. BRUSDA WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER THE MOUNTAINS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 84 51 90 53 / 0 0 10 10 CTB 77 47 84 46 / 0 0 10 10 HLN 88 55 95 58 / 0 0 10 10 BZN 89 49 92 53 / 0 0 10 10 WEY 78 46 89 47 / 0 10 10 10 DLN 85 49 89 50 / 0 0 0 10 HVR 85 48 93 53 / 0 0 10 10 LWT 81 48 91 52 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ112-114. && SHORT TERM...COULSTON LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 7:00 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 700 AM MDT THU JUL 31 2008 MTZ009-010-014-044>046-048-049-011200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 700 AM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>013-015-047-050>055-011200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 700 AM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:19 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 16 hr |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.